Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 341, NWS Fort Worth, TX

May 27, 2000Young County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 27, 2000, 2:30 PM CDT for Young County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 27, 2000, 2:30 PM CDT (19:30 UTC)
Expired
May 27, 2000, 3:15 PM CDT
In force
45 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Young County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 2:00 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2630 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2630 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

317 
WUUS54 KFWD 271932
SVRFTW
TXC503-272015-

BULLETIN - IMMEDIATE BROADCSAT REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
230 PM CDT SAT MAY 27 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YOUNG COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 315 PM CDT

* AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM JUST WEST OF GRAHAM...MOVING EAST AT 30 MPH. 

ANOTHER SEVERE THUNDERSTORM WAS LOCATED IN THE EXTREME NORTHEAST PART
OF YOUNG COUNTY NEAR MARKLEY. HAIL UP TO BASEBALL SIZE WAS REPORTED WITH
THIS STORM. DOPPLER RADAR ALSO DETECTED CIRCULATION IN THIS STORM ON 
YOUNG-JACK COUNTY LINE. MOVEMENT WAS SOUTHEAST AT 25 MPH...BUT DEVELOPMENT
WAS OCCURING MORE SOUTHWEST. IF THIS TREND CONTINUES...A TORNADO WARNING
MAY BE ISSUED FOR NORTHEAST YOUNG COUNTY. 

ANOTHER SEVERE THUNDERSTORM WAS OCCURRING OVER THE SOUTHWEST PART OF 
YOUNG COUNTY...WITH LARGE HAIL INDICATED. THIS WILL AFFECT THE SOUTHERN
PART OF YOUNG COUNTY. 

A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO WARNING. MOVE IMMEDIATELY
TO A STURDY STRUCTURE IF A TORNADO IS SPOTTED OR THREATENING CLOUDS
APPROACH.

LAT...LON 3319 9874 3297 9891 3298 9843 3333 9842
          3342 9850

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:30 PM CDT, 0 minutes earlier.

Area forecast discussion, May 27, 2:30 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
230 PM CDT SAT MAY 27 2000

WITH VERY HIGH CAPE AND INSTABILITIES...SEVERE THUNDERSTORMS WILL
CONTINUE TO DEVELOP ALONG WEAK COOL FRONT/OUTFLOW BOUNDARY AND SPREAD
EAST AND SOUTHEAST ACROSS THE REMAINDER OF NORTH TEXAS THE REST OF
THE AFTERNOON AND TONIGHT.  STORMS HAVE SLOWED IN FORWARD SPEED
WHICH MAY CREATE POTENTIAL FOR FLASH FLOODING.  RIDGE BUILDS
INTO WEST TEXAS SUNDAY AND OVER ALL OF TEXAS BY MONDAY. WITH LOWER
DEWPOINTS ACROSS NORTH TEXAS...AFTERNOON HIGHS WILL BE CONSIDERABLY
WARMER THAN THE PAST WEEK...WITH THE HOTTEST WEATHER OF THE YEAR SO
FAR ACROSS THE EASTERN 2/3 NORTH TEXAS BY MID WEEK.

DFW  67/92/70/97   4000
ACT  68/92/69/97   4000

.FTW...NONE.

59

In the hours before

Special weather statement, May 27, 8:35 AM CDT, 5 hours 55 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271700-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
835 AM CDT SAT MAY 27 2000

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS THE NORTHERN THIRD OF NORTH TEXAS.  THE MODERATE RISK
AREA IS GENERALLY ALONG AND NORTH OF A SULPHUR SPRINGS...TO GLEN
ROSE...TO EASTLAND LINE.  INCLUDED IN THE MODERATE RISK AREA ARE
GAINESVILLE...SHERMAN...BONHAM...PARIS...BRECKENRIDGE...MINERAL
WELLS...GREENVILLE...AND THE DALLAS FORT WORTH METROPLEX. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS
THE REST OF NORTH TEXAS.  THE MAIN THREAT WILL BE FROM DAMAGING
DOWNBURST WINDS AND LARGE HAIL.

AROUND MID MORNING...A COLD FRONT THAT EXTENDED FROM CHILDRESS...
SOUTHWEST THROUGH INTO SOUTHEASTERN NEW MEXICO WAS MOVING SLOWLY
SOUTHEAST. AN OUTFLOW BOUNDARY OVER SOUTHERN OKLAHOMA...NEAR AN
MCALESTER...TO LAWTON LINE...WAS ALSO MOVING SOUTHEAST. THE
COMBINATION OF THE FRONT...OUTFLOW BOUNDARY...AND A MOIST AND
UNSTABLE AIR....WILL RESULT IN THE DEVELOPMENT OF SCATTERED STRONG TO
SEVERE THUNDERSTORMS. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING GOLFBALL OR LARGER HAIL AND STRONG DOWNBURST WINDS.

IN ADDITION...VERTICAL WIND PROFILES SUGGEST THAT AN ISOLATED TORNADO
OR TWO MAY OCCUR NEAR THE VICINITY OF THE FRONT AND OUTFLOW BOUNDARY
DURING MAXIMUM AFTERNOON HEATING...GENERALLY ALONG AND NORTH OF
INTERSTATE 20.

SPOTTERS NORTH AND WEST OF A STEPHENVILLE...FORT WORTH...BONHAM LINE
MAY BE ACTIVATED BETWEEN 2 AND 6 PM...AND EAST OF THIS LINE AFTER 6
PM.

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV
(NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN
OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...
SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL
TEXAS).
Special weather statement, May 27, 11:15 AM CDT, 3 hours 15 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-272100-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1115 AM CDT SAT MAY 27 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH
TEXAS THIS AFTERNOON AND TONIGHT.

LATE THIS MORNING MOISTURE AND INSTABILITY VALUES REMAIN VERY HIGH
ACROSS NORTH TEXAS.  A WEAK COOL FRONT/OUTFLOW BOUNDARY EXTENDED FROM
SOUTHEAST OKLAHOMA...WEST SOUTHWEST TO NEAR WICHITA FALLS...THEN
SOUTHWEST GENERALLY ALONG A SEYMOUR TO ROBY LINE.  WITH AFTERNOON
HEATING...THUNDERSTORMS ARE EXPECTED TO FORM ALONG THIS BOUNDARY
AS IT MOVES SOUTHEAST.

DUE TO THE AMOUNT OF MOISTURE AND INSTABILITY AVAILABLE...THE STORMS
THAT DO DEVELOP WILL QUICKLY BECOME SEVERE. THE MAIN SEVERE WEATHER
THREAT WILL BE LARGE HAIL AND STRONG DOWNBURST WINDS.  ISOLATED
TORNADOES ARE POSSIBLE DURING THE LATE AFTERNOON AND EVENING...
DURING PEAK HEATING HOURS.

PERSONS ACROSS NORTH TEXAS ENGAGED IN OUTDOOR ACTIVITIES THIS
AFTERNOON AND TONIGHT SHOULD STAY ABREAST OF THE LATEST WEATHER
DEVELOPMENTS.  AGAIN...STORMS THAT DO DEVELOP...WILL RAPIDLY
INTENSIFY AND BECOME SEVERE IN A SHORT PERIOD OF TIME.

SPOTTERS NORTH AND WEST OF A LAMPASAS...STEPHENVILLE...FORT WORTH...
SULPHUR SPRINGS LINE MAY BE ACTIVATED BETWEEN 2 AND 6 PM...AND EAST
AND SOUTH OF THIS LINE AFTER 6 PM.

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV
(NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN
OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...
SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL
TEXAS).

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:53 PM CDTSevere Thunderstorm WarningFWDYoung67 min
May 26, 8:02 PM CDTTornado WarningFWDYoung28 min
May 26, 8:30 PM CDTTornado WarningFWDYoung30 min
May 26, 8:57 PM CDTSevere Thunderstorm WarningFWDJack63 min
May 26, 9:02 PM CDTSevere Thunderstorm WarningFWDYoung58 min
May 26, 10:00 PM CDTSevere Thunderstorm WarningFWDMontague, Wise60 min
May 26, 10:55 PM CDTSevere Thunderstorm WarningFWDCooke65 min
May 26, 11:16 PM CDTSevere Thunderstorm WarningFWDDenton59 min
May 26, 11:24 PM CDTSevere Thunderstorm WarningFWDGrayson66 min
May 27, 1:26 PM CDTSevere Thunderstorm WarningFWDYoung64 min
May 27, 1:55 PM CDTSevere Thunderstorm WarningFWDJack65 min
May 27, 2:20 PM CDTTornado WarningFWDJack40 min
May 27, 2:43 PM CDTTornado WarningFWDYoung32 min
May 27, 2:48 PM CDTSevere Thunderstorm WarningFWDStephens57 min
May 27, 2:58 PM CDTSevere Thunderstorm WarningFWDJack62 min
May 27, 3:01 PM CDTSevere Thunderstorm WarningFWDGrayson59 min
May 27, 3:16 PM CDTSevere Thunderstorm WarningFWDPalo Pinto59 min
May 27, 3:24 PM CDTSevere Thunderstorm WarningFWDDenton51 min
May 27, 3:45 PM CDTSevere Thunderstorm WarningFWDWise60 min
May 27, 3:50 PM CDTSevere Thunderstorm WarningFWDStephens25 min
May 27, 4:04 PM CDTSevere Thunderstorm WarningFWDCooke, Grayson56 min
May 27, 4:10 PM CDTSevere Thunderstorm WarningFWDParker65 min
May 27, 4:15 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens60 min
May 27, 4:17 PM CDTSevere Thunderstorm WarningFWDFannin43 min
May 27, 4:25 PM CDTSevere Thunderstorm WarningFWDDenton, Tarrant50 min
May 27, 4:52 PM CDTSevere Thunderstorm WarningFWDEastland53 min
May 27, 4:53 PM CDTSevere Thunderstorm WarningFWDGrayson67 min
May 27, 5:03 PM CDTSevere Thunderstorm WarningFWDCollin57 min
May 27, 5:12 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens63 min
May 27, 5:18 PM CDTSevere Thunderstorm WarningFWDDenton42 min
May 27, 5:19 PM CDTSevere Thunderstorm WarningFWDLamar41 min
May 27, 5:28 PM CDTTornado WarningFWDFannin32 min
May 27, 5:42 PM CDTSevere Thunderstorm WarningFWDDallas33 min
May 27, 5:47 PM CDTSevere Thunderstorm WarningFWDEastland58 min
May 27, 5:53 PM CDTTornado WarningFWDHunt37 min
May 27, 6:00 PM CDTTornado WarningFWDFannin30 min
May 27, 6:03 PM CDTFlash Flood WarningFWDFannin3 hr
May 27, 6:10 PM CDTSevere Thunderstorm WarningFWDDelta, Lamar65 min
May 27, 6:14 PM CDTFlash Flood WarningFWDEastland3 hr
May 27, 6:19 PM CDTTornado WarningFWDDelta26 min
May 27, 6:23 PM CDTSevere Thunderstorm WarningFWDEllis52 min
May 27, 6:24 PM CDTSevere Thunderstorm WarningFWDHopkins66 min
May 27, 6:39 PM CDTTornado WarningFWDHopkins36 min
May 27, 6:58 PM CDTSevere Thunderstorm WarningFWDHill62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.